MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Pain (1994); Injury (2348); Disability (2371)
Date of Event 09/17/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #2).An additional emdr was submitted to represent the bard/davol mesh - composix kugel (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and composix l/p on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is alleged that the patient sustained injuries on (b)(6) 2010 due to the hernia mesh device.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient".It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2010) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4, d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and composix l/p on (b)(6) 2010 and/or (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is alleged that the patient sustained injuries on (b)(6) 2010 due to the hernia mesh device.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient".It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2010 - patient was diagnosed with ventral hernia with adhesion thereby underwent laparoscopic repair with implant of composix kugel patch (device 1).Per operative notes, ¿an incision was made in the left upper quadrant.The hernia sac was dissected out.All adhesions were taken down.A large composix kugel patch (device 1) was placed into the defect and closed with sutures.¿ on (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia, abdominal pain, adhesion thereby underwent laparoscopic repair with implant of composix l/p mesh (device 2).Per operative notes, ¿an incision was made in the left upper quadrant.The hernia sac was dissected out.All adhesions were taken down.A composix l/p mesh (device 2) was placed into the defect and secure it with sutures.¿ on (b)(6) 2010 - patient was diagnosed with abdominal pain, infected mesh, adhesion, purulent fluid thereby underwent laparoscopic repair with explant of composix kugel patch (device 1) and composix l/p mesh (device 2).Per operative notes, ¿a midline incision was made and cut down to the previously placed grafts.There was purulent fluid present which was drained.Adhesions were taken down.Previously placed composix kugel patch (device 1) and composix l/p mesh (device 2) were excised entirely.The defect was closed with sutures primarily.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9966065
Report Number1213643-2020-03499
Device Sequence Number3676245
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(17)150528(10)HUUD0903
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0134810
Device Lot NumberHUUD0903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age53 YR
Patient SexFemale